MAUDE Adverse Event Report: ARTHROCARE CORPORATION MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72290001
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Bursitis (4832)
Date of Event 12/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right rotator cuff surgery on (b)(6) 2024 in which a multifix s ultra was implanted, the patient experienced post-operative persistent severe pain that conditioned functional activities, requiring opioid analgesia and prolonged maintenance of tapentadol with a progressive increase in dosage.Physiotherapy treatment improved joint mobility, without resolution of the pain.Subsequent imaging showed subacromial bursitis.On (b)(6) 2024, an mri scan revealed that the multifix anchor was fractured into two fragments and displaced from its original position, which was confirmed on (b)(6) 2024 by an ultrasound scan.The patient underwent a revision surgery on (b)(6) 2024 to arthroscopically extract the suture anchor fragment.During the post-operative period, the patient showed a significant pain relief and resumed physiotherapy sessions after medical authorization.On (b)(6) 2025, the pain returned with functional worsening.On (b)(6) 2025, an mri confirmed the persistence of bursitis; treatment with platelet rich plasma (prp) was indicated and carried out on (b)(6) 2025.A bilateral mri was performed on (b)(6) 2025 and showed a reduction, but persistence, of inflammation in the right shoulder.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H2: additional information: b5 and h6: health effect - clinical and impact code.
 
Event or Problem Description
It was reported that, after a right rotator cuff surgery on (b)(6) 2024 in which a multifix s ultra was implanted, the patient experienced post-operative persistent severe pain that conditioned functional activities, requiring opioid analgesia and prolonged maintenance of tapentadol with a progressive increase in dosage.Physiotherapy treatment improved joint mobility, without resolution of the pain.Subsequent imaging showed subacromial bursitis.On (b)(6) 2024, an mri scan revealed that the multifix anchor was fractured into two fragments and displaced from its original position, which was confirmed on (b)(6) 2024 by an ultrasound scan.The patient underwent a revision surgery on (b)(6) 2024 to arthroscopically extract the suture anchor fragment.During the post-operative period, the patient showed a significant pain relief and resumed physiotherapy sessions after medical authorization.In (b)(6) 2025, the pain returned with functional worsening.In (b)(6) 2025, an mri confirmed the persistence of bursitis; treatment with platelet rich plasma (prp) was indicated and carried out on (b)(6) 2025.A bilateral mri was performed in december 2025 and showed a reduction, but persistence, of inflammation in the right shoulder.Pain has been getting worse, palexia medication has been required to treat it.The current health status of the patient is unknown.

Brand Name
MULTIFIX S-ULTRA 5.5MM KNOTLESS ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24404756
Report Number3006524618-2026-00082
Device Sequence Number8223790
Product Code MBI
UDI-Device Identifier00885556614204
UDI-Public885556614204
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K153669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue Number72290001
Device Lot Number2099905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age53 YR
Patient SexFemale